Convergence of binomial tree methods for European/American path-dependent options

Lishang Jiang, Min Dai

Research output: Journal article publicationJournal articleAcademic researchpeer-review

50 Citations (Scopus)

Abstract

The binomial tree method, first proposed by Cox, Ross, and Rubinstein [Journal of Financial Economics, 7 (1979), pp. 229-263], is one of the most popular approaches to pricing options. By introducing an additional path-dependent variable, such methods can be readily extended to the valuation of path-dependent options. In this paper, using numerical analysis and the notion of viscosity solutions, we present a unifying theoretical framework to show the uniform convergence of binomial tree methods for European/American path-dependent options, including arithmetic average options, geometric average options, and lookback options.

Original languageEnglish
Pages (from-to)1094-1109
Number of pages16
JournalSIAM Journal on Numerical Analysis
Volume42
Issue number3
DOIs
Publication statusPublished - Jul 2004
Externally publishedYes

Keywords

  • Binomial tree method
  • Convergence
  • European/American path-dependent options

ASJC Scopus subject areas

  • Numerical Analysis
  • Computational Mathematics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Convergence of binomial tree methods for European/American path-dependent options'. Together they form a unique fingerprint.

Cite this